Could My Medications Cause Erectile Dysfunction As A Side Effect?

Could My Medications Cause Erectile Dysfunction As A Side Effect?

Could My Medications Cause Erectile Dysfunction As A Side Effect? Well the short answer is absolutely yes. A very common side effect of many manufactured drugs and medications are sexual problems. And research shows that the more drugs you take the more chances of erectile dysfunction and erection problems.

http://www.consumerreports.org/cro/news/2014/02/could-my-medications-cause-erectile-dysfunction-as-a-side-effect/index.htm

Common culprits are high blood pressure drugs such as beta blockers, including atenolol (Tenormin), clonidine (Catapres), metoprolol (Lopressor), and methyldopa (Aldomet), and diuretics such as hydrochlorothiazide (Hydrodiuril).

Popular antidepressants and anti-anxiety drugs such as alprazolam (Xanax), diazepam (Valium), duloxetine (Cymbalta), fluoxetine (Prozac), and paroxetine (Paxil) can cause sexual problems, including delayed ejaculation, reduced sexual desire in men, and erectile dysfunction. Other lesser-known drug types that can also cause such sexual problems includeantihistamines, such as diphenhydramine (Benadryl) and antifungal drugs, such as ketoconazole (Nizoral).

Surprisingly, heartburn drugs, including famotidine (Pepcid) and ranitidine (Zantac) are known to reduce sexual desire in men. That and erectile dysfunction have also been reported in men taking the powerful painkillers oxycodone (Oxycontin) and hydrocodone (Vicodin), muscle-relaxers, such as baclofen (Lioresal), and even over-the-counter ibuprofen (Advil, Motrin).”

“Sexual side effects may disappear as your body adjusts to a new drug, but if after a few months they don’t, talk to your doctor about your symptoms. Your doctor will want to rule out other conditions that could cause your sex drive to take a nosedive. Ailments such as depression, diabetes, hypertension, and sleep apnea are also known to affect sexual interest or response.

You may also want to consider asking your doctor about lowering the dose of your medication or switching to another drug, with fewer or no sexual side effects. Plus, making dietary changes and exercise may help lower your blood pressure and improve your overall health, so you might be able to stop taking a drug or reduce the dose, with your doctor’s approval, of course.”

Side effects are defined as unwanted symptoms caused by any medical treatment like surgery, drugs or invasive therapies such as radiotherapy. In a nutshell all medicines can cause side effects but there are some medicines which are notorious for leading on to erectile dysfunction. There may be good herbal alternatives for the drugs you are taking but your medical doctor is probably unaware of such herbs, so best to see an alternative practitioner. But also check with your doctor as you may need to be weaned off your medical drug.

 

Leave a Reply

Your email address will not be published. Required fields are marked *